Hi, welcome in Medhelp. Hoping others will write you more comments.
I am not much help at the moment as as you I feel pathetic. You are not alone who is bouncing from one wall to another. How stupid.:(
Not sure what to recommend - just in case it get worse pls got to the hospital. I have no personal experience with Lithium but many ppl here have.
All the best. Hoping you will feel better soon. x
Hi Spidergrandmom, lets look at different issues. 1. Can you work thru the self esteem issues with your Dr. Or even better, here on MedHelp. Part of what's making you feel bad is the way your own parents are treating you.
You are not alone. My parents have always mistreated me. My Pdoc says they are toxic for me.
There is no fault. No one is to blame for feeling mental ailments.
2. Sleep is critical. You must allow your body/ brain to rest. Try melatonin. Just check w Pdoc first to make sure it doesn't interfere.
3. There are better meds in my opinion than lithium. See about a med change. Also the combo & dose ages may be needed alternating of your other meds.
4. Attend online or in person DBSA support groups. It helped me just because I too tend to isolate. At least I would force myself up & clean & out of the house. You can do the same with AA or other support.
5. Help others. Post often & answer questions. We can all benefit by knowing how others cope. This forum has been a life line for me. Pamela
I second the idea of a med change. It sounds like yours aren't working. A sleep aid like Ambien, at least for the short term, might also be useful to help regulate your sleep cycle. They should also check if there's any medical reason for your symptoms worsening (like thyroid issues). Some of those are a simple fix.
Call up the psychiatrist and explain the situation, and see if you can get in any earlier. If they won't do it, check out other doctors or even community clinics, whatever you can get. I can tell you from experience that you really don't want to wait until you are desperate to even start treatment (or reworking it, in your case). If it gets really bad, go to the ER, or the local psych ER if they have one.
I'm wondering if you are going through perimenopause or menopause. I had to get my meds adjusted during that phase.
When I get physically ill or get any kind of physical changes whether it's hormones, illness, thyroid, electrolye imbalances, or even dehydration, my moods and cycling can get affected...especially when I was on a lot of psych meds which included lithium. I was on 4 meds for years that were my "staples." Lithium was one I was on for over 13 years. i also noticed when the barometer falls dramatically with an impeding storm, I not only get a headache but my mood can shift, but the mood usually recovers from depression or mixed state after a few hours.
I had the same response from my family and I really do not consider their thoughts about me anymore. Let it be their loss instead of mine. It does take a long time to let go, but when you do there is a huge weight off of your shoulders.
I am 42 and was diagnosed at 20. I have played the doctor to doctor thing because of insurance issues for years. Now, I refuse to see another doctor and run all prescriptions from my many other doctors (neuro, rheomo, etc.) through him before I take them.
I do not like the "lets pick a new med" game. They do not understand how awful it really is for us. I was on Lithium for several years and actually wish they would put me back on it. It would knock the need out for about 3 that I am already taking...lol. But I really don't want a med change. I don't like the tapering down sickness and withdrawal.
After my nervous breakdown 4 years ago, they had me on 17 meds. It didn't seem abnormal to them that I was hallucinating (Depakote is a big problem for me). Who wouldn't on that many meds. They were just happy that I was still and quiet regardless what I felt under the mask of meds. It was almost like I had major botox on my face. I could feel everything inside, but couldn't make a facial expression to save my life...
One thing that helps me get through is knowing that "this too shall pass". We cannot set our bodies to clocks and calendars like everyone else. Try and keep a log of how you feel each day. Just a few words. This will help you to know if you are getting worse or better and is a great tool to take into your doctor.
I have learned one thing about my doctor. When he thinks he knows everything and I am having a major problem that he is not listening to, I can shut him up pretty quickly. I place my hands on his desk and ask him if any of this is about how he feels when he is alone. If not, he needs to shut up and listen to what I am saying.
One of the times that I went in that he was trying to rationalize my problems as if they were normal and everyone experienced the same thing, I slapped some symbolism in front of him that he didn't know what to do with.
I told him that if I could regurgitate the blackness from within onto his desk it would look like rotting hamburger and smell like death. I told him that the tentacles from this ever growing parasite are inescapable. Needless to say, he started looking at me when I talk.
Thinking back over the years, they did try to hospitalize me a couple of times, but I never had to go. When you behave and act like they have solved your problems, you are a great little patient. Sometimes you have to get real with them. You may not want to go as far as I did, but it worked for me. :)
Things that help me keep from going to that abyss of depression now are being outside, getting out of the four walls of my bedroom from the need to isolate, wearing bright colors (color therapy) and joking around with my sister or best friend. Both say they know no one with a sense of humor like mine.
Their favorite of my sketches (how I work out my emotions) is of a big tongue with all shapes and colors of pills I took after my breakdown. It is titled "Breakfast of Champions". Sometimes we just need to laugh at ourselves.
I hope you feel better soon! Reach out to me anytime. I am a very positive person and have dealt with these issues for longer than most in this community have been alive. Sounds like we have a lot in common. :)